Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 150, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 12, 2002, 1:32 PM MDT for Guadalupe County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2002, 1:32 PM MDT (19:32 UTC)
- Expired
- Sep 12, 2002, 2:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WUUS55 KABQ 121932
SVRABQ
NMC019-122000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
132 PM MDT THU SEP 12 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 200 PM MDT
* AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTH OF PASTURA...OR ABOUT 16 MILES
EAST OF VAUGHN...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
8 MILES SOUTHEAST OF PASTURA AT 200 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3466 10509 3452 10496 3461 10487 3465 10458
3493 10481What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 10:30 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 12, 10:30 AM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT THU SEP 12 2002 UPDATED MORNING ZONES TO REMOVE AFTERNOON FOG FROM NE HILANDS. REMOVED MORNING FOG FROM OTHER ZONES AND TOUCHED UP TEMPS. JWS .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:18 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 42 min |
| Sep 12, 3:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 43 min |
| Sep 12, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 45 min |
| Sep 12, 3:36 PM MDT | Tornado Warning | ABQ | Sandoval | 39 min |
| Sep 12, 4:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 35 min |
| Sep 12, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 42 min |
| Sep 12, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.